MAUDE Adverse Event Report: PHYSIO-CONTROL, INC. - 3015876 ELECTRODES, 5-YEAR, LPCR2; Electrode, Electrocardiograph

PHYSIO-CONTROL, INC. - 3015876 ELECTRODES, 5-YEAR, LPCR2; Electrode, Electrocardiograph
Model Number 11103
Medical Device Problem Code Arcing of Electrodes (2289)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 01/23/2023
Type of Reportable Event Death
Event or Problem Description
The customer contacted stryker to report that there were electric arcs on the electrodes that burned the patient and emitted flames.This issue has the potential to either delay, or prevent, defibrillation from being delivered.The patient associated with the reported event did not survive.The customer noted that user error is suspected in this event.
 
Additional Manufacturer Narrative
The device has been received by the third party service agent and is routing to stryker for evaluation.Device evaluation is anticipated, but has not yet begun.Photographs were provided and reviewed by stryker customer quality engineers.The photographs provided indicate melting on the corner of one of the electrodes, but do not indicate flames.A clinical review of the event was performed.It was determined that device use may have contributed to the reported event.Stryker continues to investigate the reported failure and will submit a supplemental report on this event to the fda as provided by 21 cfr 803.56.
 
Additional Manufacturer Narrative
Stryker evaluated the customer's device and was unable to duplicate the reported issue.The electrodes that were involved in the event were not returned for evaluation.The device that was returned passed performance and functional testing and was returned to the customer.The root cause for the burned electrode is undetermined.
 
Event or Problem Description

Brand Name
ELECTRODES, 5-YEAR, LPCR2
Common Device Name
Electrode, Electrocardiograph
Manufacturer (Section D)
PHYSIO-CONTROL, INC. - 3015876
11811 willows road ne
redmond WA 98052
Manufacturer (Section G)
PHYSIO-CONTROL, INC. - 3015876
11811 willows road ne
redmond WA 98052
Manufacturer Contact
dara friedman
11811 willows road ne
redmond, WA 98052
4258674000
MDR Report Key16413929
Report Number0003015876-2023-00334
Device Sequence Number11638937
Product Code MLN
UDI-Device Identifier00883873871577
UDI-Public00883873871577
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P170018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/07/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number11103
Device Catalogue Number11103-000026
Device Lot Number210703-3699
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/25/2023
Supplement Date Received by Manufacturer06/26/2023
07/09/2026
Initial Report FDA Received Date02/21/2023
Supplement Report FDA Received Date07/21/2023
08/07/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/03/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Death;
Patient Age78 YR
Patient SexMale